Alert archive / Oregon / Winter Storm Warnings in 2011

Winter Storm Warning 2, NWS Portland, OR

February 14, 2011

NWS Portland, OR issued this winter storm warning at Feb 14, 2011, 4:05 AM PST. It took effect at Feb 14, 2011, 3:00 PM PST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2011, 4:05 AM PST (12:05 UTC)
In effect from
Feb 14, 2011, 3:00 PM PST
Expired
Feb 15, 2011, 5:00 PM PST
In force
26 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WWUS46 KPQR 141205
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
405 AM PST MON FEB 14 2011

.A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE SOUTH
WASHINGTON AND NORTH AND CENTRAL OREGON CASCADES MONDAY
AFTERNOON...WITH ADDITIONAL COLD FRONTS EXPECTED TO MOVE THROUGH
MONDAY EVENING AND ON TUESDAY. SNOW LEVELS WILL LOWER
DRAMATICALLY WITH HEAVY SNOW LIKELY LATE MONDAY THROUGH TUESDAY.

ORZ011-013-150045-
/O.UPG.KPQR.WS.A.0002.110214T2300Z-110216T0100Z/
/O.NEW.KPQR.WS.W.0002.110214T2300Z-110216T0100Z/
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...OAKRIDGE
405 AM PST MON FEB 14 2011

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 PM PST TUESDAY FOR THE CASCADES OF NORTHERN OREGON AND LANE
COUNTY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 5 PM PST TUESDAY. THE WINTER STORM WATCH FOR HEAVY
SNOW IS NO LONGER IN EFFECT.

* TIMING...SNOW IS EXPECTED TO INCREASE THIS AFTERNOON AS SNOW
  LEVELS DROP...AND CONTINUE TO BE HEAVY AT TIMES THROUGH TUESDAY.
  THE HIGHEST SNOWFALL RATES WILL BE THIS EVENING AND AGAIN
  TUESDAY MORNING.

* ACCUMULATION...SNOW ACCUMULATIONS OF 8 TO 12 INCHES TONIGHT AND
  5 TO 9 INCHES TUESDAY.

* SNOW LEVELS...SNOW LEVELS WILL DROP TO NEAR 4000 FEET THIS
  AFTERNOON...3000 FEET TONIGHT...AND AROUND 2000 FEET ON
  TUESDAY.

* WIND...BRISK WINDS AT TIMES MAY CAUSE LOCAL BLOWING AND 
  DRIFTING OF SNOW.

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND ICY WITH DRIVING
  CONDITIONS DIFFICULT AT TIMES. ALL THE MAIN HIGHWAYS AND
  SECONDARY ROADS THROUGH THE CASCADES WILL LIKELY BE AFFECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ019-150045-
/O.UPG.KPQR.WS.A.0002.110214T2300Z-110216T0100Z/
/O.NEW.KPQR.WW.Y.0007.110214T2300Z-110216T0100Z/
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITY OF...MOUNT ST. HELENS
405 AM PST MON FEB 14 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 PM PST TUESDAY FOR THE SOUTH WASHINGTON CASCADES...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 5 PM PST TUESDAY. THE WINTER STORM WATCH FOR HEAVY
SNOW IS NO LONGER IN EFFECT.

* TIMING...SNOW IS EXPECTED TO INCREASE DURING THIS AFTERNOON AS
  SNOW LEVELS DROP...AND CONTINUE TO BE HEAVY AT TIMES THROUGH
  TUESDAY. THE HIGHEST SNOWFALL RATES WILL BE THIS EVENING AND
  AGAIN TUESDAY MORNING.

* ACCUMULATION...SNOW ACCUMULATION 6 TO 8 INCHES THROUGH TONIGHT
  AND 4 TO 7 INCHES TUESDAY. 

* SNOW LEVELS...SNOW LEVELS WILL DROP TO NEAR 4000 FEET LATE
  TODAY...TO 2500 FEET TONIGHT...AND AROUND 1500 TO 2000 FEET ON
  TUESDAY.

* WIND...BRISK WINDS AT TIMES MAY CAUSE LOCAL BLOWING AND 
  DRIFTING OF SNOW.

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND ICY WITH DRIVING
  CONDITIONS DIFFICULT AT TIMES. ALL THE MAIN HIGHWAYS AND
  SECONDARY ROADS THROUGH THE CASCADES WILL LIKELY BE AFFECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
4 follow-up statements
679 
WWUS46 KPQR 142037
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1237 PM PST MON FEB 14 2011

.A STRONG PACIFIC COLD FRONT IS MOVING THROUGH THE SOUTH WASHINGTON
AND NORTH AND CENTRAL OREGON CASCADES THIS AFTERNOON...WITH
ADDITIONAL COLD FRONTS EXPECTED TO MOVE THROUGH THIS EVENING AND
ON TUESDAY. SNOW LEVELS WILL LOWER DRAMATICALLY WITH HEAVY SNOW
LIKELY LATE TODAY THROUGH TUESDAY.

ORZ011-013-150600-
/O.CON.KPQR.WS.W.0002.110214T2300Z-110216T0100Z/
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...OAKRIDGE
1237 PM PST MON FEB 14 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PST
TUESDAY FOR THE NORTH OREGON CASCADES AND THE CASCADES IN LANE
COUNTY... 

A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 5 PM PST
TUESDAY.

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TUESDAY.
  THE HIGHEST SNOWFALL RATES WILL BE THIS EVENING AND AGAIN
  TUESDAY MORNING.

* ACCUMULATION...SNOW ACCUMULATIONS OF 6 TO 10 INCHES TONIGHT AND
  4 TO 8 INCHES TUESDAY.

* SNOW LEVELS...SNOW LEVELS WILL DROP TO NEAR 3500 FEET THIS 
  AFTERNOON...2500 FEET TONIGHT...AND AROUND 2000 FEET ON 
  TUESDAY.

* WIND...BRISK WINDS AT TIMES MAY CAUSE LOCAL BLOWING AND 
  DRIFTING OF SNOW.

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND ICY WITH DRIVING 
  CONDITIONS DIFFICULT AT TIMES. ALL THE MAIN HIGHWAYS AND 
  SECONDARY ROADS THROUGH THE CASCADES WILL LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ019-150600-
/O.CON.KPQR.WW.Y.0007.110214T2300Z-110216T0100Z/
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITY OF...MOUNT ST. HELENS
1237 PM PST MON FEB 14 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST
TUESDAY FOR THE SOUTH WASHINGTON CASCADES...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 PM
PST TUESDAY.

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TUESDAY.
  THE HIGHEST SNOWFALL RATES WILL BE THIS EVENING AND AGAIN
  TUESDAY MORNING.

* ACCUMULATION...SNOW ACCUMULATION 4 TO 8 INCHES THROUGH 
  TONIGHT AND 3 TO 6 INCHES TUESDAY. 

* SNOW LEVELS...SNOW LEVELS WILL DROP TO NEAR 3000 FEET THIS
  AFTERNOON...TO 2000 FEET TONIGHT...AND AROUND 1500 TO 2000
  FEET ON TUESDAY.

* WIND...BRISK WINDS AT TIMES MAY CAUSE LOCAL BLOWING AND 
  DRIFTING OF SNOW.

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND ICY WITH DRIVING 
  CONDITIONS DIFFICULT AT TIMES. ALL THE MAIN HIGHWAYS AND 
  SECONDARY ROADS THROUGH THE CASCADES WILL LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
336 
WWUS46 KPQR 150546
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
946 PM PST MON FEB 14 2011

.A STRONG PACIFIC COLD FRONT IS MOVING THROUGH THE SOUTH
WASHINGTON AND NORTH AND CENTRAL OREGON CASCADES THIS AFTERNOON...
WITH ADDITIONAL COLD FRONTS EXPECTED TO MOVE THROUGH THIS EVENING
AND ON TUESDAY. SNOW LEVELS WILL LOWER DRAMATICALLY WITH HEAVY
SNOW LIKELY LATE TODAY THROUGH TUESDAY.

ORZ011-013-151400-
/O.CON.KPQR.WS.W.0002.000000T0000Z-110216T0100Z/
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...OAKRIDGE
946 PM PST MON FEB 14 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PST
TUESDAY FOR THE NORTHERN OREGON CASCADES AND THE CASCADES OF LANE
COUNTY...

A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 5 PM PST
TUESDAY. 

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TUESDAY.
  THE HEAVIEST SNOWFALL RATES ON TUESDAY WILL LIKELY BE SOUTH OF
  MOUNT JEFFERSON.

* ACCUMULATION...STORM TOTAL SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE
  LIKELY BY TUESDAY EVENING. THE HEAVIEST TOTALS WILL LIKELY BE
  FROM MOUNT JEFFERSON SOUTHWARD.

* SNOW LEVELS...SNOW LEVELS WILL DROP TO 2500 FEET TONIGHT...AND
  AROUND 2000 FEET ON TUESDAY.

* WIND...BRISK WINDS AT TIMES MAY CAUSE LOCAL BLOWING AND 
  DRIFTING OF SNOW.

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND ICY WITH DRIVING 
  CONDITIONS DIFFICULT AT TIMES. ALL THE MAIN HIGHWAYS AND 
  SECONDARY ROADS THROUGH THE CASCADES WILL LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ019-151400-
/O.CON.KPQR.WW.Y.0007.000000T0000Z-110216T0100Z/
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITY OF...MOUNT ST. HELENS
946 PM PST MON FEB 14 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST
TUESDAY FOR THE SOUTH WASHINGTON CASCADES...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 PM
PST TUESDAY. 

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH 
  TUESDAY.THE HIGHEST SNOWFALL RATES WILL BE THIS EVENING AND 
  AGAIN TUESDAY MORNING. 

* ACCUMULATION...STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES
  ARE LIKELY BY LATE TUESDAY AFTERNOON.

* SNOW LEVELS...AROUND 2000 FEET THROUGH TUESDAY.

* WIND...BRISK WINDS AT TIMES MAY CAUSE LOCAL BLOWING AND 
  DRIFTING OF SNOW.

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND ICY WITH DRIVING 
  CONDITIONS DIFFICULT AT TIMES. ALL THE MAIN HIGHWAYS AND 
  SECONDARY ROADS THROUGH THE CASCADES WILL LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WEAGLE
617 
WWUS46 KPQR 151229
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
429 AM PST TUE FEB 15 2011

.A COLD FRONT LAY ACROSS NORTHERN CALIFORNIA AND SOUTHWEST OREGON
WILL CONTINUE TO STREAM MOISTURE INTO THE AREA TODAY. THE FRONT IS
EXPECTED TO SLOWLY SHIFT EAST LATER TODAY AND TONIGHT...DECREASING
PRECIPITATION.

ORZ011-013-160100-
/O.CON.KPQR.WS.W.0002.000000T0000Z-110216T0100Z/
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...OAKRIDGE
429 AM PST TUE FEB 15 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON FOR THE CASCADES OF NORTHERN OREGON AND LANE COUNTY...

A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 5 PM PST
THIS AFTERNOON. 

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH 
  TUESDAY. THE HEAVIEST SNOWFALL RATES ON TUESDAY WILL LIKELY BE 
  SOUTH OF MOUNT JEFFERSON. 

* ACCUMULATION...STORM TOTAL SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE
  LIKELY BY TUESDAY EVENING. THE HEAVIEST TOTALS WILL LIKELY BE
  SOUTH OF MOUNT JEFFERSON SOUTHWARD. AS OF 4 AM...HIGHWAY US 20
  AT TOMBSTONE RECEIVED 16 INCHES NEW SNOW. HOWEVER MOST OTHER
  PASSES IN THE CASCADES RECEIVED 3 TO 5 INCHES SNOW OVERNIGHT.

* SNOW LEVELS...SNOW LEVELS WILL BE AROUND 2000 FEET TODAY.

* WIND...BRISK WINDS AT TIMES MAY CAUSE LOCAL BLOWING AND 
  DRIFTING OF SNOW.

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND ICY WITH DRIVING 
  CONDITIONS DIFFICULT AT TIMES. ALL THE MAIN HIGHWAYS AND 
  SECONDARY ROADS THROUGH THE CASCADES WILL LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ019-160100-
/O.CON.KPQR.WW.Y.0007.000000T0000Z-110216T0100Z/
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITY OF...MOUNT ST. HELENS
429 AM PST TUE FEB 15 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON FOR THE SOUTH WASHINGTON CASCADES...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 PM
PST THIS AFTERNOON. 

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TUESDAY.
  THE HIGHEST SNOWFALL RATES WILL BE THIS MORNING.

* ACCUMULATION...STORM TOTAL SNOW ACCUMULATIONS OF 5 TO 8 INCHES
  ARE LIKELY BY LATE THIS AFTERNOON.

* SNOW LEVELS...AROUND 1500 TO 2000 FEET.

* WIND...BRISK WINDS AT TIMES MAY CAUSE LOCAL BLOWING AND 
  DRIFTING OF SNOW.

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND ICY WITH DRIVING 
  CONDITIONS DIFFICULT AT TIMES. ALL THE MAIN HIGHWAYS AND 
  SECONDARY ROADS THROUGH THE CASCADES WILL LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
892 
WWUS46 KPQR 160058
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
458 PM PST TUE FEB 15 2011

ORZ011-013-160200-
/O.EXP.KPQR.WS.W.0002.000000T0000Z-110216T0100Z/
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...OAKRIDGE
458 PM PST TUE FEB 15 2011

...WINTER STORM WARNING WILL EXPIRE AT 5 PM PST THIS AFTERNOON FOR
THE CASCADES OF NORTHERN OREGON AND LANE COUNTY...

THE WINTER STORM WARNING FOR HEAVY SNOW WILL EXPIRE AT 5 PM PST
THIS AFTERNOON.

AFTER SNOWFALL ACCUMULATIONS OF UP TO 2 FEET IN THE HIGHER
ELEVATIONS OF THE CASCADES...SNOWFALL RATES HAVE DECREASED THIS
AFTERNOON. THEREFORE THE WINTER STORM WARNING FOR HEAVY SNOW WILL
BE ALLOWED TO EXPIRE AT 5 PM.

SNOW SHOWERS WILL CONTINUE THROUGH WEDNESDAY...PROVIDING AN
ADDITIONAL 2 TO 6 INCHES OF ACCUMULATION.


$$

WAZ019-160200-
/O.EXP.KPQR.WW.Y.0007.000000T0000Z-110216T0100Z/
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITY OF...MOUNT ST. HELENS
458 PM PST TUE FEB 15 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON
FOR THE SOUTH WASHINGTON CASCADES...

THE WINTER WEATHER ADVISORY FOR SNOW WILL EXPIRE AT 5 PM PST THIS
AFTERNOON.

WHILE SNOW SHOWERS CONTINUE IN THE SOUTH WASHINGTON CASCADES...
SNOWFALL RATES HAVE GENERALLY DECREASED FROM THE RATES OBSERVED
EARLIER TODAY. THEREFORE THE WINTER WEATHER ADVISORY FOR SNOW WILL
BE ALLOWED TO EXPIRE AT 5 PM.

SNOW SHOWERS WILL CONTINUE THROUGH WEDNESDAY...WITH AN ADDITIONAL
2 TO 6 INCHES OF ACCUMULATION LIKELY.

$$

WEAGLE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 2:34 AM PST, 1 hour 31 minutes earlier.

Area forecast discussion, Feb 14, 2:34 AM PST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
234 AM PST MON FEB 14 2011

.SYNOPSIS...WET...COLDER AND OCCASIONALLY WINDY WEATHER WILL SETTLE
INTO THE PACIFIC NORTHWEST OVER THE COMING DAYS. A BROAD AND COMPLEX
LOW PRESSURE SYSTEM DOMINATES THE GULF OF ALASKA...AND A STRONG JET
STREAM WILL PUSH A SERIES OF LOW PRESSURE SYSTEMS INTO THE PACIFIC
NORTHWEST FOR MUCH OF THE UPCOMING WEEK. STRONG WINDS AT TIMES ARE
LIKELY...ESPECIALLY NEAR THE COAST THROUGH TUESDAY. LESS WINDY BUT
COLDER WEATHER WILL EVENTUALLY DEVELOP BY MIDWEEK...BUT SHOWERS WILL
CONTINUE AS AN UPPER LEVEL TROUGH LINGERS. SNOW LEVELS WILL FALL WELL
INTO THE COAST RANGE AND CASCADE FOOTHILL ELEVATIONS AS TEMPERATURES
FALL BELOW NORMAL BY WEDNESDAY AND REMAIN THERE FOR THE REST OF THE
WEEK.

&&

.SHORT TERM...COMPLEX OF LOW PRESSURE SYSTEMS OVER THE NORTHEAST
PACIFIC. MATURE LOW SYSTEM OFF NORTHERN CALIFORNIA COAST HEADING TO
SW OREGON AS IT FILLS AND IS ASSOCIATED WITH THE SUBTROPICAL JET.
A BROAD COLD TROUGH OVER NORTH PACIFIC WITH JET DIVING TO NEAR 40N
130W AND TURNING NORTHWARD TO B.C. IR AND WATER VAPOR IMAGES NOT VERY
CLEAR WITH DEVELOPMENT OF SURFACE LOW NEAR 43N 136 W. THIS APPEARS TO
BE THE LOW THAT WILL BE THE MAIN PLAYER IN TODAYS EVENTS.
MODELS ARE ATTEMPTING TO RESOLVE ALL THE RAPIDLY DEVELOPING AND
SMALL-SCALE FEATURES OVER THE NE PACIFIC...SO CONFIDENCE IN ANY
SINGLE SOLUTION IS LOW. HOWEVER MODELS ARE INDICATING GOOD POTENTIAL
FOR HIGH WINDS FOR THE COAST AND COAST RANGE TODAY.  IT'LL BE BREEZY
IN THE INTERIOR TODAY AS WELL AND CLOSE TO WIND ADVISORY CRITERIA FOR
THE LOWLAND ZONES SO WILL HAVE CLOSELY MONITOR.

THE HIGH WIND WARNING ALONG THE COAST THROUGH THIS EVENING STILL
LOOKS GOOD. WILL HAVE GUSTS TO 75 MPH FOR THE COAST HEADLANDS AND 50
TO 60 MPH GUSTS INLAND ON THE COAST AND COAST RANGE. INLAND ZONES
LIKELY TO SEE GUSTS 40 MPH THIS AFTERNOON AND EVENING. STRONGEST
WINDS EXPECTED TO ARRIVE IN TWO PARTS...THE FIRST IS ASSOCIATED WITH
THE STRONG AND RAPIDLY DEVELOPING NORTHERN STREAM LOW BRUSHING THE
NORTH COAST AND MOVING N-NE INTO VANCOUVER ISLAND. THE SECOND BURST
OF WINDS IS MORE ASSOCIATED WITH A SECONDARY LOW AND THE ACTUAL COLD
FRONT PLOWING INTO THE COAST AS THE STRONG JET MOVES ONSHORE. THE
PROXIMITY OF THE SECONDARY LOW AND FRONT MAY ACTUALLY INHIBIT THE
SURFACE LAND WINDS FROM THE FIRST SURGE...KEEPING GRADIENTS SOMEWHAT
EASTERLY FOR A GOOD PART OF THE MORNING. HOWEVER SOUTHERLY GRADIENTS
BEGIN TO OPEN UP AROUND 19-20Z...OPENING THE DOOR FOR THE STRONG
SOUTHERLIES ALOFT TO MIX DOWN TO THE SURFACE.

SNOW LEVELS DROP WITH THE FRONT AND LOWER TO THE CASCADE PASSES BY
THIS EVENING. A SECOND SURGE OF PRECIPITATION COMES IN THIS EVENING
FOLLOWED BY ANOTHER SECONDARY FRONTAL BOUNDARY SPREADING
THROUGH THE AREA TUESDAY. WILL UPGRADE THE WINTER STORM WATCH TO
WARNING FOR THE OREGON CASCADES...AND HAVE A WINTER WEATHER ADVISORY
FOR THE SOUTH WASHINGTON CASCADES AND THE FOCUS OF THE PRECIPITATION
SHIFTS SOUTH TONIGHT. WHILE PRECPITATION FORECAST IS ROBUST FOR THE
SNOW LESS THAN IDEAL OROGRAPHICS MAY TAMPER TOTAL SNOW ACCUMULATIONS
SOME.

SNOW LEVELS BY TUESDAY WILL LIKELY FALL INTO THE ELEVATIONS COVERED
BY THE CASCADE FOOTHILLS AND THE COASTAL MOUNTAINS AND WILL LIKELY
NEED HIGHLIGHTS OR ADVISORIES LATE TONIGHT OR EARLY TUE FOR AREAS
ABOVE 1500 FEET TO 2000 FEET. SPECIAL WEATHER STATEMENT OUT ABOUT
THIS. THE COOL PARENT UPPER LEVEL TROUGH WILL CONTINUE OVER THE AREA
WEDNESDAY FOR MORE COOL SHOWERS WITH LOW SNOW LEVELS. ALL IN ALL...IT
WILL CONTINUE TO BE AN ACTIVE WEATHER PERIOD THIS WEEK.

.LONG TERM...MODELS CONTINUE BRINGING A COLD UPPER LEVEL TROUGH OVER
THE REGION THROUGH THE REMAINDER OF THE WEEK. THIS TROUGH WILL SET
UP OVER THE PACIFIC NORTHWEST INTO THE WEEKEND...SHORTLY FOLLOWED BY
SEVERAL MORE DISTURBANCES. HAVE KEPT SHOWERS THROUGH THE ENTIRE
EXTENDED PERIOD...AS TEMPERATURES REMAIN ON THE COOLER SIDE. MODELS
HINT AT AN UPPER RIDGE BUILDING IN THE EAST PACIFIC BY EARLY NEXT
WEEK. LR

&&

.AVIATION...NOT A GREAT DAY FOR FLYING ACROSS REGION...AS WILL HAVE
LOWER CIGS AND INCREASING RAIN AND WIND. CURRENTLY...VFR INLAND WITH
MVFR ALONG THE COAST. WITH CIRRUS OVERHEAD EARLIER...POCKETS OF FOG
AND LOW STRATUS FORMED WITH WORST EXTENDING FROM KHIO S TO KMMV AND
TO KEUG. HOWEVER THESE AREAS OF FOG AND STRATUS ARE SLOWLY
DISSIPATING. SHOULD SEE DECENT CONDITIONS BY 15Z INLAND...BUT THIS
ONLY SHORT LIVED AS CIGS WILL GRADUALLY LOWER TO MVFR INLAND AND IFR
ON THE COAST TODAY AS RAIN INCREASES BY EARLY AFTERNOON.  OTHER
ISSUE WILL BE INCREASING S WINDS ALONG THE COAST BY 17Z...AND INLAND
AFTER 20Z.

KPDX AND APPROACHES...VFR THIS AM...BUT AS RAIN INCREASES BY EARLY
AFTERNOON...CIGS WILL LOWER TO 2000 OR 2500 FT AFTER 20Z. E WINDS
WILL TURN S AND BE GUSTY AFTER 21Z...WITH SOME UP TO 30 KT. ROCKEY.
&&

.MARINE...STRONG S WINDS ON THE WATERS TO DEVELOP THIS AM. CURRENT
STORM WARNING LOOKS REASONABLE. CURRENT MODELS SEEM INITIALIZED WELL
WITH DEVELOPMENT OF A LOW OFF CALIF COAST AND THEN FILLING AS IT
MOVES N TODAY TOWARDS VANCOUVER ISLAND.  A SECOND LOW NOW...FORMING
NEAR 43N 138W...WILL BECOME DOMINANT LOW TODAY. WINDS WILL LAY BACK
A BIT THIS AFTERNOON...BUT A CRANK BACK UP LATE THIS AFTERNOON AND
THIS EVENING AS THAT NEXT LOW  MOVES TOWARDS VANCOUVER ISLAND THRU
THIS EVENING. SEAS AROUND 10 FT EARLY THIS...BUT WITH WINDS WILL SEE
COMBINED SEAS PUSHING BACK UP TO 18 TO 22 FT LATER TODAY AND
TONIGHT.
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 8 AM TO 8 PM PST MONDAY FOR CENTRAL
     OREGON COAST-NORTH OREGON COAST.

     WINTER STORM WARNING FROM MONDAY AFTERNOON THROUGH TUESDAY
     AFTERNOON FOR CASCADES IN LANE COUNTY-NORTHERN OREGON
     CASCADES.

WA...HIGH WIND WARNING FROM 8 AM TO 8 PM PST MONDAY FOR SOUTH
     WASHINGTON COAST.

     WINTER WEATHER ADVISORY FOR SNOW FROM MONDAY AFTERNOON
     THROUGH TUESDAY AFTERNOON FOR SOUTH WASHINGTON CASCADES.

PZ...STORM WARNING UNTIL 10 PM PST MONDAY FOR ALL COASTAL WATERS
	 FROM CAPE SHOALWATER TO FLORENCE OUT 60 NM.
     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR CONDITIONS THRU
	 TONIGHT.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Feb 13, 6:03 AM PST, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
603 AM PST SUN FEB 13 2011

ORZ001-002-WAZ021-141715-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
603 AM PST SUN FEB 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS...WITH GUSTS TO 60 MPH...ARE POSSIBLE MONDAY AND
MONDAY NIGHT ON THE COAST. THE STRONGEST WINDS AT THE HEADLANDS
AND BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

ORZ003>014-WAZ019-020-022-023-039-040-141715-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
603 AM PST SUN FEB 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

PZZ210-250-255-270-275-141715-
COLUMBIA RIVER BAR-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
603 AM PST SUN FEB 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE WARNING IN EFFECT MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 8:39 PM PSTStorm WarningPQR24 hr
Feb 14, 12:05 PM PSTWind AdvisoryPQR4 hr
Feb 14, 2:56 PM PSTSpecial Marine WarningPQR49 min
Feb 14, 3:18 PM PSTSevere Thunderstorm WarningPQRClatsop12 min
Feb 14, 3:28 PM PSTSevere Thunderstorm WarningPQRClatsop17 min

Nearby

Winter Storm Warnings in Oregon, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.